This picture shows the Maggs clan playing humarimba
Thank you everyone for your lovely messages of support!
I’m home from hospital – yay! My blood counts are still very low but I am just going to check them again every other day at the local pathologist, and stay safe (avoid infection and bleeding).
Thanks Anne for your questions which I’ll answer here.
Yes, the possible side effects of this treatment mentioned up front included lowered haemoglobin and platelets, requiring a transfusion. And right from the start I noticed that I was struggling up hills. I told my medical team about it at every appointment. They checked my bloods and said my haemoglobin was down a little but nothing to worry about. It seems to have taken 10 weeks or so to really show up a problem, so hopefully a dose reduction from 600mg to 500mg will make all the difference. They assure me the lower dose should still be effective against the cancer. Everyone has a different metabolism, and 500mg will probably suit my constitution better.
The other side effects I’m still experiencing are nausea and tiredness (afternoons) and always a disgusting taste in my mouth. These symptoms aren’t too bad, more of a nuisance to be managed. Right now I’m enjoying a holiday from them as I’m not taking pills till my bone marrow recovers.
Oh, and now also I have some lymphoedema in one foot after the lymph surgery last year. My foot didn’t swell at all till the weather became summery. Enough grumbles …
I have excellent news about the success of the treatment so far, although we have no new data on it. My trial coordinator and doctor discussed my last scans again with the imaging people who have rewritten their report to say the biggest of the tumours in my abdomen had indeed shrunk (from about 6cm to 5cm in diameter). I think I knew this, by the way, as the pains have gone and I’m so much more comfortable now. I can wear a greater variety of clothes instead of always the same couple of very baggy outfits that saw me through winter.